Tazorac - redness bad?

Someone told me once with tazorac, "redness is bad, peeling is ok". do you agree? I often get redness when I use it a few days in a row, and then when I put lotion on my skin turns red. So more like tazorac makes my skin very sensitive to almost all products. but my main question is: is redness bad?

Doctor Answers 2

Redness from Tazorac

Thanks for your question, it definitely makes me pause and think about that opinion about redness vs. peeling.  We do tend to caution people that if you have a tendency to blush or flush easily, have very fair skin or red hair, or are very sensitive to products, Tazorac may be too strong.  The benefits are that it is one of the strongest prescription retinoids, so some people do well with the aggressiveness of it, but many others have too much redness from it.   I would recommend trying it only every few nights if you like the effects, because retinoids do have a lot of skin benefits overall.  If you can't tolerate it, maybe consider an over the counter milder retinoid.
Best of luck!


Grand Junction Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Tazorac and skin irritation.

Everyone will develop some form of retinoid dermatitis follow Tazorac as this is super strong. I personally use this, but only once a week at most, or I use a stronger retinoid concentration and only apply once a month. Bottom line, everyones skin is different. Titrate the dose ie. use less, use less often if you are experiencing skin irritation. All the best, Dr Davin Lim. Brisbane. Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.